SICK STUDENT: Metro Student Hospitalized After Taking Synthetic Drug

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

An East High student was taken to a local hospital Thursday morning after he got sick after officials say he took a synthetic drug. 

According to the Des Moines Register, it happened around 8:30 a.m. Thursday on the second day of classes at East High. 

Officials say that student and two other students were seen on a street corner while school was in session.  A staff member came out to confront the students but one was already on the ground and couldn’t get up. 

The two other students ingested the drug but didn’t have the same reaction. 

The student was released from the hospital Thursday afternoon. 

All three students will face disciplinary action.  The remaining drugs were turned over to police for testing. 

According to the Register, three East High students were hospitalized in February after also ingesting synthetic drugs. 

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.